I just started on Neurotin today is there anything I should watch for?
- 3 Jul 2012 by Anonymous
- 17 September 2014
- lyrica, neurontin, fibromyalgia, weight, nervous, doctor
I'm so nervous in starting this meds. I read some where that it caused weight loss, is this true? I spoke to my doctor about Lyrica and the weight gain, Neurotin helps weight loss, I read about it somewhere it does caue weight loss, is this true? What about the pain conflicted by fibromyalgia... I hope it helps for the pain?
I'm afraid of the side effects - I'm sentensitive to several meds. I worry about tremor, mood/mental charge, confusion... there are more not mentioned.
Thank you in advice.
Well i can tell you Lyrica is much better for fibromyalgia, Neurontin gave me more problems, it gave me body aches, uncontrolable leg twitches, but this is only my experience, other people have different experiences but this was mine, i would go with Lyrica for your condition it is a good drug and works wonder with fibromyalgia. and Neurontin causes weight gain not weight loss.
Abby, I would advise you to relax a bit and give the med some time to work. No everyone suffers the side effects of Neurontin, in fact, many people have been helped by this medication.
Many of the sides listed for these meds also have stats on the percentage of people that experience them, many are reported by a very small percentage and still others are listed only because there is a "possibility" they may occur, not because they have occurred.
I remember it took about 7-9 days before it took effect with me. Good chance it will work well for you, just give it some time and keep your Doc informed. Hope this helps a bit.
Yes this helps balbanese. That sounds about right 7-9 days, I usually give it 5 days. I know everybody is different and god for bid I hope I don't gain weight that is part of the reason why I changed my meds that and the Lyrica not working like it used to.. I was taking it for the fibromyalgia, in fact, Neurontin is supposed to help with the pain, which I hope so.
Neurontin did work great for me, but did cause a little weight gain and made my feet swell, but it doesn't do that for everyone. Just my experience. good luck to you hon. Ruthie
It just goes to show you we're all different. Lyrica made me gain weight like crazy, and gabapentin helps me more and I have less trouble with weight gain.
I started on the Neurotin on June 3rd, Tuesday; my doctor wants me to take 1 capsule at bedtime for three days, then June 7th-9th, take 1 for three days, then, June 10th-3th take 1 cap 3 x a day daily. So, far what I complain about is grogginess, everytime I take the meds I get so tired I can hardly keep my eyes open feels like they are glued shut, so I eventually fell asleep. The doctor expects me to take 300 mg 3 x a day. If this bothers me while taking it three times a day then maybe twice a day.
Other than the side effects I can tell the difference with the pain - pins-in-needles, well I call it goosebumps deep in my CNS. I hope it does help with the pain because fibromyalgia and sciatica is excruiating painful.
Wish me luck.
I am glad that you decided to take more than just the one pill a day. I really think this will help you out with the pain. Also it should help with all the pins & needles feeling. It helped with my pins & needles plus my neuropathy & my hot flashes.
This drug is very versatile & does not interfere wth other medicines you take. Take care my friend, Kathy
I have been taking 100mg Neurontin at bedtime for about 2 years. I started on a higher dose, but I felt "yucky", so I kept lowering it til that went away. One night I was out of Neurontin and I really noticed the difference in pain levels, so when I was at docs next time I told her how surprised I was to notice such a small dosage. She said "Absolutely!!! That is totally common. Not everyone takes or needs anymore than 100mg." Also, my hubby was prescribed Neurontin once and they started him on a super high dose of 300mg/3 times/day. His personality totally changed for the worse. He now only takes 300mg at bedtime and is fine. I have had no weight gain from it and have never heard of that happening to anyone I have talked to. On Lyrica I gained 60# in 3 months! Went off it in a hurry besides it didn't help the fibro at all. The weight rolled right off after I quit.
I've been on neurontin for a few months now it seems to help the pain but I have to take high milligrams for to work , I don't know about losing weight I haven't been able to really move because of the pain it's like a big circle !feel better ! Xoxo
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2011 • 3 answers
Posted 6 Sep 2012 • 1 answer
Posted 20 Jun 2014 • 4 answers
Posted 24 Jun 2017 • 3 answers
Posted 20 Feb 2018 • 2 answers